# SDR 2012FA0000322

- Difficulty date: April 9, 2012
- Submitted: May 18, 2012
- Operation: General aviation
- Aircraft: N375LP
- Make and model: Cessna 172S
- Aircraft serial: 172S9375
- Engine: Lyc IO360L2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Unknown
- Condition: Failed
- Location: Cylinder
- Component: Cylinder, Lyc
- Component part number: 05K21104
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SOMETHING INSIDE CYLINDER LET GO SO THAT THE ROD WAS NO LONGER CONNECTED TO THE PISTON.  BOTTOM OF THE PISTON WAS DESTROYED.  WRIST PIN RIDES WAS DESTROYED FROM BANGING INTO BOTTOM OF CYLINDER.  EITHER THE PISTON LET GO, OR THE ROD LET GO OF THE WRIST PIN.
